Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)

 

Variations of Hodge structures of a Teichmüller curve


Author: Martin Möller
Journal: J. Amer. Math. Soc. 19 (2006), 327-344
MSC (2000): Primary 32G15; Secondary 14D07
Published electronically: December 12, 2005
MathSciNet review: 2188128
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Teichmüller curves are geodesic discs in Teichmüller space that project to an algebraic curve in the moduli space $ M_g$. We show that for all $ g \geq 2$ Teichmüller curves map to the locus of real multiplication in the moduli space of abelian varieties. Observe that McMullen has shown that precisely for $ g=2$ the locus of real multiplication is stable under the $ {\rm SL}_2({\mathbb{R}})$-action on the tautological bundle $ \Omega M_g$.

We also show that Teichmüller curves are defined over number fields and we provide a completely algebraic description of Teichmüller curves in terms of Higgs bundles. As a consequence we show that the absolute Galois group acts on the set of Teichmüller curves.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 32G15, 14D07

Retrieve articles in all journals with MSC (2000): 32G15, 14D07


Additional Information

Martin Möller
Affiliation: Universität Essen, FB 6 (Mathematik), 45117 Essen, Germany
Email: martin.moeller@uni-essen.de

DOI: http://dx.doi.org/10.1090/S0894-0347-05-00512-6
PII: S 0894-0347(05)00512-6
Keywords: Teichm\"uller curve, real multiplication, maximal Higgs local subsystem
Received by editor(s): January 26, 2004
Published electronically: December 12, 2005
Article copyright: © Copyright 2005 American Mathematical Society